MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW CATH-LAB SHEATH INTRO SET:; INTRODUCER CATHETER

ARROW INTERNATIONAL INC. ARROW CATH-LAB SHEATH INTRO SET:; INTRODUCER CATHETER
Model Number IPN000140
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "the sheath has a notch lengthways in the mandrin/stylet.".The issue was detected during patient use.No patient harm reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned three photos for investigation.The reported complaint that the dilator body was damaged was confirmed based upon the customer photos.The first and third photo showed an indentation and deformation in the dilator body.The reported product code and batch number were confirmed from the second photo.The customer also returned a dilator with sheath assembly and the product packaging for investigation.Visual examination confirmed an indentation and deformation in the dilator body.The appearance of the indentation in the dilator body is consistent with a defect related to the extrusion process.The indentation in the dilator body measured 127mm from the dilator hub.The length of the indentation measured 224mm.The total length of the dilator body measured to be 42 3/4" which is within specifications of 42 1/2" - 43" per product drawing.The outer diameter of the dilator body measured to be 0.099" which is within specifications of 0.096-0.099" per product drawing.The inner diameter of the distal tip measured to be 0.041" which is within specifications of 0.040-0.043" per product drawing.Functional inspection was performed per the product instructions-for-use (ifu).The ifu provided with this kit states the following: "thread tapered tip of sheath/dilator assembly over spring wire guide.Grasping near skin, advance assembly into vessel with slight twisting motion to desired position." "ensure dilator hub fully snaps into sheath cap." "holding sheath in place, remove spring-wire guide and dilator." a lab inventory guide wire was passed through the dilator.The guide wire could not pass completely through as it appeared to get stuck at the deformed area on the dilator.The dilator was advanced through both the proximal and distal ends of the returned sheath.Little to no resistance was observed.A device history record review was performed, and no relevant findings were identified.The ifu provided with this kit states the following: precaution:do not withdraw dilator until sheath is well within vessel to minimize the risk of sheath tip damage.Warning: do not apply excessive force in removing guide wire or sheath/dilator.If withdrawal cannot be easily accomplished, determine cause using fluoroscopic guidance and request further consultation, if necessary.Warning: do not leave dilator in place as indwelling catheter to minimize the risk of possible vessel wall perforation.The report that a dilator was damaged/deformed was confirmed through complaint investigation.Visual analysis revealed that the dilator body contained an indented and deformed area.The dilator met all relevant dimensional requirements; however, the dilator did not meet the functional requirements due to the deformity.A device history record review was performed, and no relevant findings were identified.Based on the customer report and the sample received, manufacturing likely caused or contributed to this event.A non-conformance was initiated to further investigate this complaint issue.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CATH-LAB SHEATH INTRO SET:
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key12589502
Report Number9680794-2021-00495
Device Sequence Number14806047
Product Code DYB
UDI-Device Identifier00801902001887
UDI-Public00801902001887
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K924607
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date01/31/2026
Device Model NumberIPN000140
Device Catalogue NumberCL-07700
Device Lot Number14F21B0170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2021
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer11/01/2021
Initial Report FDA Received Date10/07/2021
Supplement Report FDA Received Date11/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.